Florida, 2017

Wildfire in Florida, April 26, 2017

April 26, 2017 · NWS TBW · 1 event in 1 county or zone

A mobile home fire spread as a brush fire, destroying a barn and RV.

Where it happened

Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$50,000
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS TBW wrote it up.

A mobile home fire spread as a brush fire, destroying a barn and RV.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tampa Bay, FL wrote its last area forecast discussion before the first event at Apr 26, 2:21 PM EST, 3 hours 39 minutes earlier.

Area forecast discussion, Apr 26, 2:21 PM EST, 3 hours 39 minutes before
Area Forecast Discussion
National Weather Service Tampa Bay Ruskin FL
321 PM EDT Wed Apr 26 2017

.SHORT TERM (Tonight-Thursday)...
Mid/upper level shortwave trough will swing through the Mississippi
and Ohio Valleys moving by to the north of the region with its
associated cold front weakening and dissipating before it reaches
the forecast area. The mid/upper level dynamics will remain well to
the north of the area and with limited moisture not expecting any
precipitation. What we will see however is an increase temperatures
and humidity as the southeast to south flow continues around surface
high pressure ridging west from well out in the Atlantic Ocean with
a shift to southwest near the coast as the sea breeze develops
Thursday afternoon. The increase in low level moisture along with
the mostly clear skies could lead to some patchy fog over inland
areas late tonight. Otherwise temperatures will be above normal with
lows in the mid 60s to around 70 tonight and climbing into the mid
80s coast to the lower 90s inland Thursday.

.MID TERM/LONG TERM (Thursday Night - Wednesday)...
An upper level low sits over northern Minnesota with broad
troughing extending over the western half of the U.S. Upper level
ridging continues to hold over the Florida peninsula into the long
term period. The troughing over the western U.S. will further
deepen by Saturday as a closed upper low moves southeast and will
be located over the four corners region. As the trough out west
deepens, the ridge over the southeast U.S. will strengthen and
build northeastward toward Bermuda. The pattern shifts east by the
beginning of next week with the closed upper low now located over
the Great Lakes region and the upper ridge moving east into the
western Atlantic. The upper low moves northeast by midweek and a
quasi-zonal flow sets up over Florida.

On the surface, an area of low pressure over Ontario extends a cold
front southward along the east coast. This front dissipates over
northern Florida as high pressure continues to ridge across the
peninsula through the end of the week and into the weekend. This
will keep a southeast through southwest wind flow over the area
which will result in above average temperatures with the inland
counties seeing daytime highs in the 90's. Rain free conditions will
also continue through Sunday. An area of low pressure develops over
Missouri on Sunday and extends a cold front south through Louisiana
and eastern Texas. This system tracks east and will bring increasing
rain chances (30-50 POPs) to Florida on Monday and Tuesday.

&&

.AVIATION...
VFR conditions will prevail for the next 24 hours with some
scattered to occasional broken ceilings between 5000 and 7000 feet
this afternoon and early evening. South to southwest at around 10
knots will diminish this evening and back to southeast overnight
and then increase out of the south again Thursday morning.

&&

.MARINE...
Southeast to south flow will persist into early next week with a
shift to southwest near the coast each afternoon. Winds will
generally remain around 15 knots or less with seas 3 feet or less.
Winds could reach exercise caution criteria late tonight and
early Thursday morning across the northern waters for a short
period and then across the offshore waters Saturday night and
Sunday night.

&&

.FIRE WEATHER...
Relative humidity values are expected to dip into the middle and
upper 30s each afternoon through the weekend, but critical
durations are not expected and sustained winds should remain less
than 15 mph. Therefore, no red flag conditions are anticipated.

&&

.Preliminary Point Temps/PoPs...
TPA  73  88  73  90 /   0   0   0  10
FMY  69  91  72  92 /   0   0   0  10
GIF  67  93  71  95 /   0   0   0  20
SRQ  70  86  71  86 /   0   0   0  10
BKV  63  91  66  93 /   0   0   0  20
SPG  73  85  75  89 /   0   0   0  10

&&

.TBW WATCHES/WARNINGS/ADVISORIES...
FL...None.
Gulf waters...None.
&&

SHORT TERM/AVIATION/MARINE/FIRE WEATHER...69/Close
MID TERM/LONG TERM/DECISION SUPPORT...74/Wynn
Hazardous weather outlook, Apr 26, 3:40 AM EST, 14 hours 20 minutes before
Hazardous Weather Outlook
National Weather Service Tampa Bay Ruskin FL
440 AM EDT Wed Apr 26 2017

FLZ043-050-052-056-057-061-139-142-148-149-151-155-160-162-165-
239-242-248-249-251-255-260-262-265-GMZ830-836-850-853-856-870-
873-876-262045-
Sumter-Pinellas-Polk-Hardee-Highlands-DeSoto-Coastal Levy-
Coastal Citrus-Coastal Hernando-Coastal Pasco-
Coastal Hillsborough-Coastal Manatee-Coastal Sarasota-
Coastal Charlotte-Coastal Lee-Inland Levy-Inland Citrus-
Inland Hernando-Inland Pasco-Inland Hillsborough-Inland Manatee-
Inland Sarasota-Inland Charlotte-Inland Lee-Tampa Bay waters-
Charlotte Harbor and Pine Island Sound-
Coastal waters from Tarpon Springs to Suwannee River FL out 20 NM-
Coastal waters from Englewood to Tarpon Springs FL out 20 NM-
Coastal waters from Bonita Beach to Englewood FL out 20 NM-
Waters from Tarpon Springs to Suwannee River FL out 20 to 60 NM-
Waters from Englewood to Tarpon Springs FL out 20 to 60 NM-
Waters from Bonita Beach to Englewood FL out 20 to 60 NM-
440 AM EDT Wed Apr 26 2017

This Hazardous Weather Outlook is for West Central And Southwest
Florida.

.DAY ONE...Today and Tonight.

...FIRE WEATHER IMPACT...
Long term dry conditions combined with afternoon relative humidity
values dropping to near critical values will create an elevated
fire danger today.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

...FIRE WEATHER IMPACT...
Low level moisture will increase Thursday and Friday however
high temperatures will climb into the upper 80s to mid 90s
Thursday and Friday afternoons. This will continue the elevated
fire danger across west central and southwest Florida through late
in the week.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed today.

Oglesby

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 wildfire. Local standard time, as filed.

Wildfire, Polk

When
April 26, 6:00 PM EST to 11:00 PM EST
Where
Polk forecast zone
Property damage
$50,000
Reported by
Emergency Manager
Coordinates
27.949, -81.698 (the zone’s center; the record gives no point)

A mobile home fire sparked a larger brush fire, that eventually burned up around 10 acres. The brush fire destroyed a barn and recreational vehicle.

What these are

Wildfire
A fire burning in wildland vegetation, with its acreage and damage where known.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Florida in 2017Every state in 2017This day in weather historyWarnings in Florida, April 2017

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 682747.